Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
82 Posts
Discussion Starter · #1 ·
Hi all,

I'm about a quarter of the way through a 14 day course of rifaximin/ xifaxan (500 mg 3x daily) for possible SIBO. I haven't seen much difference yet EXCEPT that the gas I do have is suddenly very smelly. This wasn't an issue at all for me before!

I've been taking a probiotic called Balanse (Lactobacillus acidophilus (LA-14), Bifidobacterium longum (BB-536) and Lactobacillus rhamnosus (PB-01)) for months, and am continuing to take it - but it's difficult to try and time it right when I'm taking antibiotics 3x daily - no point in taking them at the same time.

Could the antibiotic be causing this smelly gas? Is it something I should be worried about?

I've also been looking at ordering VSL3 probiotic for when I'm done the antibiotic to try and repopulate with good stuff. Any thoughts on this? Did it help relieve pain or gas (my main symptoms).

Thanks,

GG
 

·
Registered
Joined
·
41 Posts
That medicine tends to get rid of the bad bacteria. Your body could be adjusting to the medicine or reacting on it in some way. However, we can result to the fact that you should not stop the probiotics.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top